Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 92, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 2, 2005, 1:13 PM MST for Cochise County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2005, 1:13 PM MST (20:13 UTC)
- Expired
- Aug 2, 2005, 1:47 PM MST
- In force
- 34 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 022014 SVRTWC AZC003-022045- /O.NEW.KTWC.SV.W.0092.050802T2013Z-050802T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 113 PM MST TUE AUG 2 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITIES OF...DOUGLAS...BISBEE * UNTIL 145 PM MST * AT 107 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 45 MILES NORTHEAST OF BISBEE...OR ABOUT 21 MILES SOUTHEAST OF WILLCOX...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3206 11020 3131 11031 3129 10901 3214 10952 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 022047 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 146 PM MST TUE AUG 2 2005 AZC003-022056- /O.EXP.KTWC.SV.W.0092.000000T0000Z-050802T2045Z/ COCHISE AZ- 146 PM MST TUE AUG 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COCHISE COUNTY EXPIRES AT 145 PM MST... AT 145 PM MST...THE THUNDERSTORMS IN COCHISE COUNTY HAD DIMINISHED TO BELOW SEVERE LEVELS. LAT...LON 3206 11020 3131 11031 3129 10901 3214 10952 $$ WEATHER.GOV/TUCSON CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:12 PM MST, 1 minute earlier.
Area forecast discussion, Aug 2, 1:12 PM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST TUE AUG 2 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. THERE WILL BE DAY-TO-DAY VARIATIONS...BUT IN GENERAL MOISTURE WILL REMAIN PLENTIFUL ENOUGH FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...AN ACTIVATE AFTERNOON AND EVENING CAN BE EXPECTED THUNDERSTORM WISE TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY DOWNPOURS AND STRONG OUTFLOW WINDS. SO FAR...RADAR HAS BEEN SHOWING MOST OF THE DEVELOPMENT ACROSS PORTIONS OF SANTA CRUZ...COCHISE...AND GRAHAM COUNTIES. THE STEERING FLOW WAS FROM THE EAST TO SOUTHEAST AT LESS THAN 10 MPH. THEREFORE...MOST OF THE THUNDERSTORMS WILL BE TRACKING WESTWARD THIS EVENING OFF THE HIGHER ELEVATIONS ACROSS OUR EASTERN ZONES INTO THE LOWER DESERTS. THE THUNDERSTORMS THAT HAVE DEVELOPED SO FAR TODAY HAVE BEEN LONGER LIVING MULTICELL STORMS...SO WOULD EXPECT A GOOD CHANCE OF A LARGE THUNDERSTORM COMPLEX TO FORM OVER SOUTHEAST ARIZONA INTO MEXICO THIS EVENING. IF THIS HAPPENS...THUNDERSTORMS COULD LINGER OVERNIGHT INTO THE EARLY MORNING HOURS. LATEST MODELS KEEP THE UPPER HIGH CENTERED OVER THE CENTRAL UNITED STATES THE NEXT FEW DAYS WHICH WILL MAINTAIN MOISTURE OVER THE REGION. AN UPPER LOW OVER MEXICO WAS PROGGED TO SLOWLY TRACK WESTWARD POSSIBLY ENHANCING THUNDERSTORM ACTIVITY THURSDAY INTO FRIDAY. UNTIL THEN...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE ANTICIPATED EACH DAY. && .FIRE WEATHER...STILL ENOUGH MOISTURE IN PLACE TO RESULT IN HIGH RH VALUES DURING THE OVERNIGHT HOURS FOR ALL BUT THE FAR EASTERN AREAS...WHERE SOME TEMPORARY DRYING (ALBEIT SLIGHT) HAS TAKEN PLACE AT THE SURFACE. A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO CONTINUE IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS/THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .CLIMATE.....JULY HIGHLIGHTS... ...ALL-TIME WARMEST MONTH ON RECORD... ...WARMEST AND 11TH DRIEST JULY ON RECORD... ...2ND LATEST START TO THE ANNUAL MONSOON... ...LONGEST STRETCH WITH HIGHS OF 100 DEGREES OR GREATER... && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JD FIRE WEATHER/AVIATION...CS WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 12:15 PM MST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1215 PM MST TUE AUG 2 2005 AZZ019-029>035-031900- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1215 PM MST TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA...ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SYNOPSIS...PLENTY OF MONSOON MOISTURE REMAINS FROM THE WESTERN DESERTS TO THE CHIRICAHUAS. LESS CLOUDINESS TODAY SHOULD RESULT IN MORE ACTIVE THUNDERSTORMS REGION WIDE. STORMS WILL PROPAGATE OFF HIGHER TERRAIN INTO THE STRONGLY HEATED LOWER ELEVATIONS DURING THE AFTERNOON AND EVENING. DISCUSSION...WHILE SHEAR REMAINS VERY WEAK...15-25 KT OF EASTERLY MID LEVEL FLOW FLOWING BELOW FOUR CORNERS HIGH MAY INCREASE THREAT OF SEVERE THIS AFTERNOON COMPARED TO THE PAST FEW DAYS...WITH GUSTY WINDS IN STRONGEST CELLS. MODERATE INSTABILITY AND STEEP LOW LEVEL LAPSE RATES INDICATE GENERALLY PULSE CELLS BUT A FEW MULTICELLULAR STORMS MAY OCCUR LATE THIS AFTERNOON...ESPECIALLY NEAR INTERSECTING OUTFLOWS. AGAIN THE MAIN THREAT WILL BE FLASH FLOODING...DUE TO SLOW STORM MOVEMENT...WITH ELEVATED CONCERNS OVER SANTA CRUZ AND PIMA COUNTIES WHERE HEAVY RAINS HAVE OCCURED THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SHOEMAKER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 2, 12:42 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 55 min |
| Aug 2, 12:55 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 40 min |
| Aug 2, 2:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 38 min |
| Aug 2, 3:49 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Aug 2, 4:28 PM MST | Flash Flood Warning | TWC | Cochise | 62 min |
| Aug 2, 4:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Aug 2, 4:55 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.